MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Codes Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used during a ureteroscopy (urs) procedure performed on (b)(6) 2021.During preparation, it was noticed that the balloon had a hole.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.Note: the photos submitted by the customer shows the balloon outside the patient and it was observed that the distal tip of the catheter was kinked.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used during a ureteroscopy (urs) procedure performed on (b)(6) 2021.During preparation, it was noticed that the balloon had a hole.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.Note: the photos submitted by the customer shows the balloon outside the patient and it was observed that the distal tip of the catheter was kinked.Additional information received on february 17, 2022: the intended anatomy location of the procedure was the orifice.
 
Additional Manufacturer Narrative
Block h6: medical device code a040609 captures the reportable event of balloon tip bent.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also observed that the balloon was torn longitudinally from the proximal of the tip extending proximal across the balloon material.The tip of the device was found to be kinked at more than one location, thereby confirming the reported event.No problems were identified to the balloon material.A visual and tactile analysis were performed to the catheter shaft and revealed that there was no problem found to the shaft of the catheter.It is possible that the interaction between the balloon with a foreign or sharp object could have caused the balloon tear.Additionally, the found damage to the tip of the device is likely due to an excessive force being applied to the device during preparation.Taking all available information into consideration, the most probable root cause is unintended use error caused or contributed to event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13259232
Report Number3005099803-2022-00101
Device Sequence Number16569396
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number0025526369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown